Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 593, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 4, 2016, 6:33 PM CDT for Archer County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 6:33 PM CDT (23:33 UTC)
- Expired
- Jul 4, 2016, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Archer County, TX
The radar
The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:54 PM CDT | HAIL 1 | Mankins, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
205
WUUS54 KOUN 042333
SVROUN
TXC009-050015-
/O.NEW.KOUN.SV.W.0593.160704T2333Z-160705T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ARCHER COUNTY IN NORTHERN TEXAS...
* UNTIL 715 PM CDT
* AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANKINS...
MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOLLIDAY...MANKINS AND LAKE KICKAPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3383 9892 3384 9857 3373 9846 3366 9879
TIME...MOT...LOC 2333Z 285DEG 12KT 3382 9876
HAIL...1.75IN
WIND...60MPH
$$
MAHALE1 follow-up statement
812
WWUS54 KOUN 050005
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT MON JUL 4 2016
TXC009-050015-
/O.CON.KOUN.SV.W.0593.000000T0000Z-160705T0015Z/
ARCHER TX-
705 PM CDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN ARCHER COUNTY...
AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LAKE KICKAPOO...MOVING SOUTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOLLIDAY AND LAKE KICKAPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3375 9886 3382 9863 3371 9854 3366 9879
TIME...MOT...LOC 0004Z 329DEG 13KT 3371 9870
HAIL...1.50IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:44 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 4, 2:44 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
244 PM CDT MON JUL 4 2016
.DISCUSSION...
Heat/humidity and rain chances are the story for this forecast.
Overall, at least isolated storms will be possible everyday
through the weekend due to heating and moisture in the weakly
forced environment. Although chances will be so low or activity
is going to be so isolated that some days do not currently have
mentionable PoPs.
Showers/storms will continue to be possible into this evening
across parts of southern Oklahoma and western north Texas where
activity has already been throughout the day. Storms will be
possible in western parts of the fa Tuesday with a few strong to
severe storms possible. The most coverage and best chance for
showers/storms appears to be later this week when a front
approaches and moves into northern parts of the area. Otherwise,
like mentioned before, storm development will be dependent on
heating and any mid-level disturbances affecting the fa that are
currently difficult to pinpoint.
The bigger impact to more people over at least the next couple of
days will likely be the heat and humidity. Max heat index values
of 102 to maybe as high as 110 are expected Tuesday. Will continue
with the heat advisory into Tuesday but will add the north central
Oklahoma counties. Heat index values may be a few degrees lower
Wednesday, if dewpoints are a little drier and highs a couple of
degrees higher, but are currently still forecast to be in the 100
to 105 degree range. With current forecast numbers, will hold off
on extending heat advisory into Wednesday for now but if
temps/dewpoints change just a little then a heat advisory may also
be needed for parts of the area Wednesday. The hot and humid
conditions will continue through Friday but with slowly decreasing
dewpoints currently expected each day heat index values are
currently expected to remain below advisory criteria.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 94 77 96 / 10 20 10 10
Hobart OK 75 100 78 100 / 20 20 20 10
Wichita Falls TX 77 100 78 99 / 30 20 10 10
Gage OK 72 99 75 102 / 10 20 20 10
Ponca City OK 76 95 77 97 / 10 10 10 10
Durant OK 77 93 77 94 / 20 10 10 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ007-008-012-013-
018>020-023>032-037>048-050>052.
TX...Heat Advisory until 8 PM CDT Tuesday for TXZ084>090.
&&
11/25Hazardous weather outlook, Jul 4, 11:24 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1124 AM CDT MON JUL 4 2016 OKZ004>048-050>052-TXZ083>090-051630- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1124 AM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS. THE MARGINAL RISK RESIDES NEAR AND SOUTH OF A LINE FROM ERICK AND ALTUS TO ARDMORE AND ATOKA. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST AND SOUTHEAST. .HEAT... HIGH TEMPERATURES TODAY WILL CLIMB INTO THE MID TO UPPER 90S. HEAT INDICES WILL REACH 100 TO 105 FOR MANY LOCATIONS ACROSS CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .HEAT... TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THROUGH THE WEEK. HEAT INDICES WILL APPROACH THE 100 TO 108 DEGREE RANGE ACROSS THE REGION EACH AFTERNOON. .THUNDERSTORMS... THERE IS A LOW CHANCE OF THUNDERSTORMS THROUGH THE WEEK. NO SEVERE WEATHER IS EXPECTED. GREATER COVERAGE OF STORMS APPEARS POSSIBLE FRIDAY AND SATURDAY AS A FRONTAL BOUNDARY TRIES TO PUSH INTO NORTHERN AND WESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jul 4, 1:00 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 N LAKE ARROWHEAD 33.77N 98.37W
07/03/2016 E1.00 INCH CLAY TX PUBLIC
&&
OUNSpecial weather statement, Jul 4, 5:10 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 510 PM CDT MON JUL 4 2016 TXZ086-042245- WICHITA TX- 510 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA COUNTY UNTIL 545 PM CDT... AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF ELECTRA...MOVING NORTHWEST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS OVER 50 MPH... LAT...LON 3407 9865 3393 9875 3399 9894 3415 9890 TIME...MOT...LOC 2207Z 124DEG 4KT 3404 9880 ..SPEG.
Special weather statement, Jul 4, 5:18 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 518 PM CDT MON JUL 4 2016 TXZ084-087-042245- KNOX TX-FOARD TX- 518 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX AND SOUTHEASTERN FOARD COUNTIES UNTIL 545 PM CDT... AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GILLILAND. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3368 9957 3373 9977 3391 9975 3384 9950 TIME...MOT...LOC 2214Z 197DEG 3KT 3378 9965 ..SPEG.
Special weather statement, Jul 4, 5:49 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 549 PM CDT MON JUL 4 2016 TXZ086-042315- WICHITA TX- 549 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WICHITA COUNTY UNTIL 615 PM CDT... AT 545 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS WESTERN WICHITA COUNTY. THESE STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS OVER 50 MPH... LOCATIONS IMPACTED INCLUDE... IOWA PARK...ELECTRA...KAMAY...PLEASANT VALLEY AND HAYNESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3386 9894 3414 9895 3407 9862 3384 9862 TIME...MOT...LOC 2245Z 273DEG 2KT 3401 9875 MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 45 min |
| Jul 3, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 39 min |
| Jul 3, 7:41 PM CDT | Special Weather Statement | OUN | Clay | 34 min |
| Jul 3, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 33 min |
| Jul 3, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 45 min |
| Jul 4, 1:45 AM CDT | Special Weather Statement | OUN | Clay | 30 min |
| Jul 4, 2:51 AM CDT | Special Weather Statement | OUN | Clay | 39 min |
| Jul 4, 3:21 AM CDT | Special Weather Statement | OUN | Clay | 39 min |
| Jul 4, 5:10 PM CDT | Special Weather Statement | OUN | Wichita | 35 min |
| Jul 4, 5:18 PM CDT | Special Weather Statement | OUN | Knox | 27 min |
| Jul 4, 5:49 PM CDT | Special Weather Statement | OUN | Wichita | 26 min |
| Jul 4, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 44 min |
| Jul 4, 6:17 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.